MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD
Model Number 390064
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore only based on the returned device data as well as the inspection of the quality documents associated with the manufacture of this particular device.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing.In a next step, the returned device data was inspected.During the inspection the clinical observation could be confirmed.Further analysis revealed an unexpected battery behavior, which led to the clinical observation.Based on the data available for analysis the root cause for that behavior was not determinable and can only be clarified by an analysis of the device itself.However, it cannot be excluded that this occurrence resulted from a defective component, which may compromise the ability of the device to deliver therapy.Biotronik has informed the health care professional about this analysis result, who decides, based on the patients individual circumstances and medical judgment, if the device will be exchanged.Should further relevant information or the device itself become available, this investigation will be updated and you will be informed accordingly.
 
Event or Problem Description
It was reported that the battery was mol 1 in october (approximately 50 percent battery remaining) and on (b)(6) 2020 there was a home monitoring alert for eri.Data analysis revealed a battery issue.Device remains implanted, no adverse patient events reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
This device was explanted on (b)(6) 2020.The device was not returned for analysis.The analysis is therefore only based on the returned device data as well as the inspection of the quality documents associated with the manufacture of this particular device.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing.In a next step, the returned device data was inspected.During the inspection the clinical observation could be confirmed.Further analysis revealed an unexpected battery behavior, which led to the clinical observation.Based on the data available for analysis the root cause for that behavior was not determinable and can only be clarified by an analysis of the device itself.However, it cannot be excluded that this occurrence resulted from a defective component, which may compromise the ability of the device to deliver therapy.Biotronik has informed the health care professional about this analysis result, who decides, based on the patients individual circumstances and medical judgment, if the device will be exchanged.Should further relevant information or the device itself become available, this investigation will be updated and you will be informed accordingly.
 
Additional Manufacturer Narrative
This device was explanted (b)(6) 2020.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The device interrogation revealed the eos battery status, detected after explantation of the device on (b)(6) 2021.The device was implanted for approximately 77 months and 27 charging cycles were recorded in the devices memory.The icd was subjected to an electrical analysis.The current consumption of the icd was found to be normal and as expected.However, an inconsistency between the amount of charge taken from the battery and the battery voltage was noted.In order to obtain further insights, the icd was opened and the inner assembly was inspected.The visual inspection showed no anomalies.Subsequently the current consumption of the electronic module was verified by direct measurement and proved to be as expected and consistent with the interrogated icd data.There was no indication of a malfunction of the electronic module.Therefore, the battery was disconnected from the electronic module and sent to the manufacturer for further analysis.During analysis of the battery lithium plating was identified, which led to an elevated internal self-depletion and, as a result, to the clinical observation.Please note, this icd is affected by the field safety corrective action, bio-lqc, initiated in march 2021.

Brand Name
IFORIA 7 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10972123
Report Number1028232-2020-05317
Device Sequence Number4282375
Product Code MRM
UDI-Device Identifier04035479126926
UDI-Public04035479126926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number390064
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer12/11/2020
09/20/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/16/2020
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR